Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 259, NWS Louisville, KY

May 31, 20125 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 31, 2012, 6:56 PM EDT for 5 counties in Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2012, 6:56 PM EDT (22:56 UTC)
Expired
May 31, 2012, 7:30 PM EDT
In force
34 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bullitt County, KY, Hardin County, KY, Jefferson County, KY, Nelson County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 23 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 7:17 PM EDTTSTM WND GST 58Mount Washington, KYHALF INCH HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 3:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1645 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WUUS53 KLMK 312256
SVRLMK
KYC029-093-111-179-215-312330-
/O.NEW.KLMK.SV.W.0259.120531T2256Z-120531T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT THU MAY 31 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHEASTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHWESTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 730 PM EDT

* AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SHIVELY TO BARRALLTON TO LONG VIEW...MOVING EAST AT 30 MPH.
  PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  VALLEY STATION...
  SHIVELY...
  PLEASURE RIDGE PARK...
  OKOLONA...
  JEFFERSONTOWN...
  BOOTH AND COLESBURG...
  LOUISVILLE BOWMAN FIELD AND CEDAR GROVE...
  THIXTON AND SCUFFLETOWN...
  BOSTON AND WHITFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3807 8543 3774 8563 3777 8605 3803 8584
      3820 8588 3824 8556
TIME...MOT...LOC 2256Z 263DEG 27KT 3821 8582 3804 8570
          3776 8588
WIND...HAIL 60MPH 0.75IN

$$

AMS
2 follow-up statements
880 
WWUS53 KLMK 312318
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 PM EDT THU MAY 31 2012

KYC029-093-111-179-215-312330-
/O.CON.KLMK.SV.W.0259.000000T0000Z-120531T2330Z/
JEFFERSON KY-NELSON KY-SPENCER KY-BULLITT KY-HARDIN KY-
718 PM EDT THU MAY 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EASTERN HARDIN...BULLITT...WESTERN SPENCER...NORTHWESTERN NELSON
AND SOUTHERN JEFFERSON COUNTIES...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
FROM JEFFERSONTOWN TO SMITHVILLE TO ROGERSVILLE...MOVING EAST AT 30 
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  OKOLONA...
  JEFFERSONTOWN...
  FERN CREEK...
  HIGHVIEW...
  SHEPHERDSVILLE...
  RIDGETOP AND LOTUS...
  SCUFFLETOWN AND LEBANON JUNCTION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LIGHTNING. PEOPLE 
OUTSIDE SHOULD IMMEDIATELY MOVE TO A SHELTER...PREFERABLY INSIDE A 
STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3774 8563 3777 8597 3787 8591 3801 8570
      3815 8572 3822 8554 3807 8543
TIME...MOT...LOC 2317Z 263DEG 27KT 3823 8556 3801 8549
          3783 8587
WIND...HAIL 60MPH 0.75IN

$$

13
322 
WWUS53 KLMK 312330
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
730 PM EDT THU MAY 31 2012

KYC029-093-111-179-215-312340-
/O.EXP.KLMK.SV.W.0259.000000T0000Z-120531T2330Z/
JEFFERSON KY-NELSON KY-SPENCER KY-BULLITT KY-HARDIN KY-
730 PM EDT THU MAY 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARDIN...BULLITT...
WESTERN SPENCER...NORTHWESTERN NELSON AND CENTRAL JEFFERSON COUNTIES
HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3774 8563 3777 8597 3787 8591 3801 8570
      3815 8572 3822 8554 3807 8543
TIME...MOT...LOC 2318Z 263DEG 27KT 3823 8555 3801 8548
          3783 8586

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:31 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, May 31, 3:31 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM EDT THU MAY 31 2012

.Short Term (Tonight through Friday night)...
Issued at 320 PM EDT Thu May 31 2012

A 500mb trough now over the Upper Midwest will amplify rapidly by
Friday morning as jet stream energy digs south along its back side.
Weak low pressure currently  (@ 2pm EDT) over southern Illinois will
slowly move east across southern Indiana and is expected to begin to
deepen pretty rapidly just as it passes north of Louisville late
this evening. An unusually chilly early June airmass will then
arrive early Friday, keeping afternoon highs in the lower to mid
60s, which is not too far from the all time record low high for June
1st (62 at Standiford).

This evening's precipitation will mostly likely begin as a north
south orientated line of convection that is already beginning to
develop across southern Illinois. Moisture return up to this point
has not been robust as southeast winds have kept dewpoints in the
mid 50s. Winds will eventually veer to the south or southwest by
late afternoon as the aforementioned surface low moves closer to
Louisville.

Despite only weak to moderate instability and moisture return,
strong upper air dynamics coupled with wide surface T/Td depressions
may lead to the formation of one or more bowing segments with a
threat of damaging winds. With backed surface winds, an isolated
tornado east of the developing surface low is possible. However, the
large T/Td depression and relative high Lifted Condensation Level
(LCL) would argue against tornado formation.

Best guess on the timing for this line would have it arriving over
our western counties by late afternoon, crossing Interstate 65 by
early to mid evening, and exiting our Bluegrass Counties around
midnight. With the arrival of this strengthening upper trough,
expect that occasional showers may continue through the early
morning hours.

Even with showers ending during the morning hours, expect somewhat
of a dingy day Friday with persistent low clouds and somewhat brisk
west winds around 10 to 15 mph continue through the afternoon. Skies
will tend to slowly clear beginning from our southwest counties by
late afternoon, with partly cloudy skies arriving over our entire
CWA after midnight. Temperatures will cool well into the 50 to 55
degree range.

.Long Term (Saturday through Wednesday night)...
Issued at 320 PM EDT Thu May 31 2012

Saturday through Sunday night...

The exiting low pressure system to the north and east will place the
forecast area under northwest flow, leaving temperatures cooler than
normal for this time of year. Additionally, this type of flow is
notorious for placing central Kentucky and southern Indiana under
persistent cloud cover and occasional showers. Therefore, have
mentionable PoPs on Saturday afternoon and despite instability
looking weak, given the time of year, included isolated t-storms due
to daytime heating possibly kicking things up a notch. Shower
chances may spread further south Saturday night but looks to clear
out until early next week.

As previously alluded to, temperatures will be below average on
Saturday and Saturday night, with highs in the mid 70s and lows in
the mid 50s. Sunday will see some warm up closer to normal with
highs in the upper 70s and lower 80s and lows in the upper 50s to
low 60s.

Monday through Wednesday night...

This time frame is proving to be a little on the tricky side for the
beginning of the week as the GFS has a surface low pressure system
crossing through the Ohio Valley Monday afternoon into the overnight
period, bringing decent precip chances to the forecast area.
However, the ECMWF is keeping the area dry through the end of the
forecast period. What they do agree on is the stout ridge that
builds over the Plains, leaving the Ohio Valley on the periphery.
Given the uncertainty, have left some PoPs in for Monday afternoon
but will certainly need to be monitored for model changes over the
next day or two. Any precipitation that does fire up will be in the
form of thunderstorms. It should be dry otherwise through Wednesday.
Temperatures look to linger near normal, reaching the mid 80s during
the days and the low 60s overnight.

&&

.Aviation (18Z TAF Issuance)...
Updated at 110 PM EDT Thu May 31 2012

Surface low pressure will move parallel to and just north of the
Ohio River this evening. Expect that a line of storms will develop
by late afternoon and affect the SDF and BWG TAF sites in
approximately the 00 to 03z time frame early Friday. Storms will
arrive at LEX one to two hours later. This line has the potential to
be strong with gusty winds and brief IFR visibilities and ceilings.

Prior to the arrival of this expected line of storms, VFR flying
conditions are expected at all TAF sites despite some increasing mid
level cloudiness. Once thunderstorms end around 06 to 07z, MVFR
ceilings are expected to continue well into Friday morning, probably
past 15z at the earliest. Occasional showers may also continue on an
intermittent basis through 12z Friday.

Southeast winds will increase to around 10 to 11 KT by 00z this
afternoon, then veer to the southwest around 10 KT late this evening
or early Friday behind this possible initial line of storms.

A cold front will move across the area around 06z. West winds of 12
to 15KT will develop after 08z and continue through Friday
afternoon. West winds may occasionally gust up to 25 mph late Friday
morning or afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......lg
Long Term........JSD
Aviation.........JSD
Hazardous weather outlook, May 31, 3:57 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
357 PM EDT THU MAY 31 2012

INZ076>079-083-084-089>092-KYZ023>035-038-039-045>047-053-054-
061>065-070>074-076-012000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SPENCER KY-ANDERSON KY-NELSON KY-WASHINGTON KY-MERCER KY-LARUE KY-
MARION KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-METCALFE KY-
357 PM EDT THU MAY 31 2012 /257 PM CDT THU MAY 31 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

A WARM FRONT WILL LIFT NORTH ACROSS SOUTH CENTRAL KENTUCKY BY LATE
AFTERNOON. BY EARLY THIS EVENING...DEEPENING LOW PRESSURE WILL
MOVE ACROSS SOUTH CENTRAL INDIANA JUST NORTH OF THE OHIO RIVER.

A LINE OF THUNDERSTORMS WILL MOVE INTO SOUTHWESTERN INDIANA AND
INTO OUR WESTERN COUNTIES BY LATE AFTERNOON. THIS LINE WILL MOVE
EAST OF INTERSTATE 65 BY EARLY EVENING. THESE STORMS HAS THE POTENTIAL
TO PRODUCE BOWING SEGMENTS THAT MAY CONTAIN DAMAGING WINDS. AN
ISOLATED TORNADO WILL BE POSSIBLE EARLY THIS EVENING ALONG THE
WARM FRONT NEAR THE OHIO RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE A POSSIBILITY ON MONDAY AFTERNOON AS A
DISTURBANCE MOVES ACROSS THE OHIO VALLEY. ANY THUNDERSTORMS THAT
DO OCCUR WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING AND
BRIEF HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY DAMAGING WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE.

KYZ036-037-040>043-048-049-055>057-066-067-075-077-078-081-082-
012000-
SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-
CASEY KY-LINCOLN KY-MONROE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
357 PM EDT THU MAY 31 2012 /257 PM CDT THU MAY 31 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL ARRIVE ACROSS THE BLUEGRASS AND LAKE CUMBERLAND
REGIONS LATE THIS EVENING. SOME OF THESE STORMS MAY BE STRONG WITH
GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE A POSSIBILITY ON MONDAY AFTERNOON AS A
DISTURBANCE MOVES ACROSS THE OHIO VALLEY. ANY THUNDERSTORMS THAT
DO OCCUR WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING AND
BRIEF HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY DAMAGING WINDS OR SMALL HAIL TO
THE NATIONAL WEATHER SERVICE.

JSD/LG

In the hours before

Local storm report, May 31, 6:09 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 PM EDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     BATTLETOWN              38.07N  86.30W
05/31/2012                   MEADE              KY   BROADCAST MEDIA

            SIX INCH DIAMETER BRANCH SNAPPED BY THUNDERSTORM WINDS.

&&

CORRECTED EVENT TIME

EVENT NUMBER LMK1200644

MRC
Special weather statement, May 31, 6:09 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 PM EDT THU MAY 31 2012

INZ091-KYZ028>030-312300-
BULLITT-FLOYD-HARDIN-JEFFERSON-
609 PM EDT THU MAY 31 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...HAIL...AND DAMAGING WINDS MOVING TOWARDS THE LOUISVILLE METRO
AND FORT KNOX...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
CORYDON TO 6 MILES WEST OF BRANDENBURG TO HARDINSBURG...MOVING EAST
AT 30 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL MOVE INTO FORT KNOX AND THE WEST SIDE OF
LOUISVILLE AROUND 630 PM...AND CONTINUE TO THE EAST ACROSS THE
LOUISVILLE METRO BETWEEN 630 AND 730 PM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3827 8574 3829 8570 3800 8563 3779 8585
      3777 8617 3780 8614 3782 8601 3788 8597
      3799 8600 3803 8592 3818 8590 3819 8596
      3826 8595 3828 8599 3830 8579
TIME...MOT...LOC 2204Z 268DEG 28KT 3815 8628 3798 8624
          3780 8643

13
Special weather statement, May 31, 6:31 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 PM EDT THU MAY 31 2012

KYZ026-027-061-312300-
BUTLER-GRAYSON-OHIO-
531 PM CDT THU MAY 31 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF MORGANTOWN...AND MOVING
NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  OAK GROVE AND CROMWELL...
  SELECT AND FLINT SPRINGS...
  BAIZETOWN AND MOUNT PLEASANT...
  ARNOLD AND WINDY HILL...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 34
AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3754 8671 3738 8649 3715 8693 3718 8693
      3719 8691 3722 8691 3724 8693 3723 8694
      3726 8698 3729 8699
TIME...MOT...LOC 2231Z 225DEG 25KT 3729 8683

AMS
Local storm report, May 31, 6:40 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             IRVINGTON               37.88N  86.28W
05/31/2012  E1.00 INCH       BRECKINRIDGE       KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200645

MRC
Special weather statement, May 31, 6:51 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
651 PM EDT THU MAY 31 2012

KYZ024-026-027-061-312330-
BRECKINRIDGE-BUTLER-GRAYSON-OHIO-
551 PM CDT THU MAY 31 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS WILL MOVE ACROSS WESTERN GRAYSON
COUNTY...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF MORGANTOWN...AND MOVING
NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEITCHFIELD...
  NEAFUS AND DOGWALK...
  DO STOP AND JUGVILLE...
  CANEYVILLE AND YEAMAN...
  POST AND PINE KNOB...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3771 8644 3750 8625 3728 8669 3745 8685
TIME...MOT...LOC 2250Z 238DEG 27KT 3739 8665

JSD
Special weather statement, May 31, 6:52 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
652 PM EDT THU MAY 31 2012

KYZ029-030-038-045-312330-
BULLITT-JEFFERSON-NELSON-SPENCER-
652 PM EDT THU MAY 31 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND DAMAGING WINDS HEADING THROUGH THE SOUTHERN
LOUISVILLE METRO AND POINTS SOUTH...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH AN ADVANCE GUST FRONT ALONG A LINE
EXTENDING FROM VALLEY STATION TO FAIRDALE TO SHEPHERDSVILLE TO
ELIZABETHTOWN...MOVING EAST AT 30 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THESE STORMS.

MOUNT WASHINGTON...BARDSTOWN...TAYLORSVILLE...AND FERN CREEK ARE IN
THE PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF THE RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3817 8553 3806 8532 3788 8530 3768 8550
      3768 8559 3770 8560 3770 8563 3772 8564
      3773 8568 3775 8568 3779 8574 3782 8574
      3799 8559 3820 8568
TIME...MOT...LOC 2251Z 275DEG 26KT 3813 8586 3809 8572
          3791 8571 3770 8591

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 4:17 PM EDTSpecial Weather StatementLMKHancock43 min
May 31, 4:33 PM EDTSpecial Weather StatementLMKLincoln27 min
May 31, 4:51 PM EDTSevere Thunderstorm WarningLMKHancock24 min
May 31, 5:14 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock31 min
May 31, 5:34 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade26 min
May 31, 5:58 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade47 min
May 31, 6:09 PM EDTSpecial Weather StatementLMKBullitt51 min
May 31, 6:28 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade32 min
May 31, 6:31 PM EDTSpecial Weather StatementLMKButler29 min
May 31, 6:51 PM EDTSpecial Weather StatementLMKGrayson39 min
May 31, 6:52 PM EDTSpecial Weather StatementLMKJefferson, Nelson, Spencer38 min
May 31, 7:15 PM EDTSpecial Weather StatementLMKNelson, Oldham, Shelby, Spencer45 min
May 31, 7:41 PM EDTSpecial Weather StatementLMKAnderson, Franklin, Henry49 min
May 31, 7:59 PM EDTSpecial Weather StatementLMKBullitt46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.